Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 24, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 24, 2007, 8:52 AM EDT for Duval County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 8:52 AM EDT (12:52 UTC)
- Expired
- Jul 24, 2007, 9:15 AM EDT
- In force
- 23 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 241253 TORJAX FLC031-241315- /O.NEW.KJAX.TO.W.0024.070724T1252Z-070724T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 852 AM EDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 915 AM EDT * AT 848 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR MAYPORT. THE PARENT THUNDERSTORM WAS MOVING NORTHWEST AT 10 MPH AND MAY PRODUCE A WATERSPOUT OR TORNADO. * THE TORNADO IS WILL BE NEAR... MAYPORT... LITTLE TALBOT ISLAND... TALBOT ISLAND AND FORT CAROLINE BY 915 AM EDT... WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE ONSHORE. IF YOU ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3034 8125 3055 8126 3054 8156 3033 8154 $$ SANDRIK
2 follow-up statements
000 WWUS52 KJAX 241308 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 904 AM EDT TUE JUL 24 2007 FLC031-241315- /O.CON.KJAX.TO.W.0024.000000T0000Z-070724T1315Z/ DUVAL FL- 904 AM EDT TUE JUL 24 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR NORTHEASTERN DUVAL COUNTY... AT 904 AM EDT...TRAINED WEATHER SPOTTERS REPORTED SEVERAL FUNNEL CLOUDS JUST OFFSHORE WHICH JOINED INTO ONE COLUMN AND FORMED A WATERSPOUT. THIS WATERSPOUT HAS DISSIPATED AND NO FUNNEL CLOUDS ARE CURRENTLY BEING REPORTED HOWEVER THE CORE OF THE PARENT THUNDERSTORM REMAINS JUST OFFSHORE AND IT IS POSSIBLE IT CAN GENERATE ADDITIONAL WATERSPOUTS OR A TORNADO. THE PARENT THUNDERSTORM WAS LOCATED NEAR MAYPORT...MOVING NORTHWEST AT 10 MPH. THE GREATEST THREAT OF A TORNADO WILL BE NEAR... LITTLE TALBOT ISLAND AND TALBOT ISLAND BY 915 AM EDT... WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE ONSHORE. IF YOU ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3034 8125 3055 8126 3054 8156 3033 8154 $$ SANDRIK
000 WWUS52 KJAX 241319 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 919 AM EDT TUE JUL 24 2007 FLC031-241329- /O.EXP.KJAX.TO.W.0024.000000T0000Z-070724T1315Z/ DUVAL FL- 919 AM EDT TUE JUL 24 2007 ...THE TORNADO WARNING FOR NORTHEASTERN DUVAL COUNTY EXPIRED AT 915 AM EDT... ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LAT...LON 3034 8125 3055 8126 3054 8156 3033 8154 $$ SANDRIK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:50 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 24, 3:50 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 AM EDT TUE JUL 24 2007 .SYNOPSIS...WATER VAPOR IMAGERY SHOWING UPPER LOW ACROSS OHIO VALLEY AND TROUGH EXTENDING SW TO THE CENTRAL GULF. BROAD UPPER RIDGE COVERS THE SW U.S. AND PLAINS. A SHORT WAVE ROUNDING BASE OF TROUGH WAS PRODUCING SCATTERED SHOWERS/TSTMS ACROSS CENTRAL/NE GULF AND ALONG THE COASTAL BIG BEND AREA OF FL. RADAR TRENDS PAST SEVERAL HOURS SHOW THAT THESE STORMS DISSIPATE BEFORE MOVING INLAND DUE TO THE DRY AND STABLE AIR ACROSS THE INLAND AREAS. OTHER SCATTERED SCATTERED SHOWERS/STORMS WERE OFFSHORE THE FL EAST COAST DRIFTING NORTH. SURFACE ANALYSIS SHOWING STATIONARY FRONT JUST SOUTH OF THE AREA ACROSS CENTRAL FL SEPARATING THE TROPICAL AIR TO THE SOUTH AND DRY AIR TO THE NORTH. A WEAK LOW WAS IN THE NORTH GULF/GULF COAST AND WAS MOVING LITTLE. THE DRY AIR CONTINUED ACROSS THE CWA THIS MORNING WITH DEWPOINTS 60 TO 65 ACROSS SE GA AND MID TO UPPER 60S ACROSS INLAND NE FL. HOWEVER...TEMPS WERE MUCH WARMER THIS MORNING ACROSS NE FL. && .SHORT TERM (TODAY-THURS)... TODAY...MODELS IN GOOD AGREEMENT ON SHORT WAVE MOVING THROUGH THE AREA WHICH WILL HELP LIFT WARM FRONT TO THE NORTH ACROSS THE AREA PROVIDING GOOD MOISTURE CONVERGENCE AND LIFT RESULTING IN SCATTERED/NUMEROUS SHOWERS/STORMS. HAVE GONE WITH HIGHEST POPS ACROSS THE SOUTH (LIKELY) WITH LOWEST POPS (30%) ACROSS THE FAR NORTH WHERE DRY AND STABLE AIR IN PLACE THERE WILL DELAY THE ONSET OF CONVECTION...BUT THINK AT LEAST SCATTERED SHOWERS/STORMS WILL EVEN MAKE IT THERE BY LATE IN THE DAY/EVE AS WARM FRONT MOVES THROUGH THAT AREA. MAIN CONCERNS WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WINDS. TONIGHT...SHORTWAVE AND WARM FRONT MOVES NE OF THE AREA WITH W-E TROUGH MOVING NWD INTO SRN GA. MAINLY CHANCE POPS FOR THE EVENING HOURS EXPECTED DROPPING TO SLIGHT CHANCE LATE AS WE LOSE DAYTIME HEATING. HOWEVER...NAM IS SHOWING MORE SCATTERED SHOWERS/STORMS ALONG GULF WHICH MAY MOVE INLAND LATE AND WILL KEEP CHANCE POPS IN ACROSS WESTERN CWA NEAR SUWANNEE VALLEY REGION. WEDNESDAY...DEEP LAYER MOISTURE REMAINS OVER THE AREA AS AREA WILL BE SANDWICHED BETWEEN THE TROUGH TO THE NORTH AND THE RIDGE BUILDING IN ACROSS CENTRAL FL. THE MAIN PLAYERS FOR CONVECTION WILL BE SEA BREEZES AND WEAK IMPULSES TRAVERSING THE PERIPHERY OF THE RIDGE. BEST LOW LEVEL FORCING SHOULD BE INLAND JUST W OF INTERSTATE 95 WHERE BEST CONVERGENCE WILL BE. WILL INDICATE 40-50% POPS WITH THE HIGHER POPS WEST OF I-95. MAIN CONCERN WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...STRONG WINDS. THURSDAY...MEAN LAYER RIDGE AXIS WILL HAVE WORKED NWD INTO NORTH CENTRAL FLORIDA. ANTICIPATE MAINLY SEA BREEZE DRIVEN CONVECTION AGAIN WITH BETTER LOW LEVEL FORCING FURTHER INLAND WEST OF I-95 WHERE BEST CONVERGENCE WILL BE. SIMILAR POPS EXPECTED IN 40-50% RANGE. && .LONG TERM (FRI-MON)...MID TO UPPER TROUGH WILL DOMINATE THE REGION AS SOME AMPLIFICATION OF THE TROUGH ON SAT AS IMPULSES RIDE SEWD OVER THE SE STATES. THE GFS STILL SHOWING A SHORTWAVE MOVING THROUGH SAT AM AND BECOMING A CLOSED LOW OFF THE FL EAST COAST SAT PM BEFORE FILLING SUNDAY. BY SUN AND MON MID LEVEL RIDGE OVER CENTRAL GOMEX AND WRN ATLC BUILDS NWD SLOWLY. LOW LEVEL RIDGE WILL BE JUST S OF THE AREA ALLOWING BOTH E AND W COAST SEA BREEZES BOUNDARIES TO BE CONVECTIVELY ACTIVE. THUS...FOR NOW ANTICIPATE CHANCE POPS IN THE FORECAST AND TEMPS TO BE NEAR NORMAL. && .AVIATION... VFR CONDS TO START WITH MAINLY MID/HI CLDS STREAMING NORTH OF OLD FRONTAL ZONE. MAIN CHALLENGE WILL BE TIMING OF MVFR CIGS/VSBYS WITH SHOWER/TSTM ACTIVITY AT TAF SITES THIS AFTERNOON. HAVE LEANED TOWARD EARLIER START FOR KGNV 16-20Z...THEN 18-22Z FOR KJAX/KCRG...THEN 20-24Z FOR KSSI. MAY NEED TO START IT EARLIER WITH 12Z TAF PACKAGE IF CONDITIONS BEGIN TO DEVELOP OVER LAND QUICKER. && .MARINE... NO HEADLINES THROUGH THE PERIOD. ELY WINDS OF 10 TO 15 KNOTS WILL SLOWLY VEER TO THE SOUTH OVER THE NEXT COUPLE OF DAYS AS OLD FRONTAL BOUNDARY WILL LIFT NORTH THROUGH THE COASTAL WATERS. A SHIFT TO SOUTH TO SOUTHWEST WINDS WILL SET UP ON THURSDAY AND LAST THROUGH THE WEEKEND AS BERMUDA HIGH PRESSURE RIDGE WILL SET UP JUST SOUTH OF THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 68 91 70 / 30 20 50 30 SSI 85 74 87 75 / 30 20 40 30 JAX 87 70 89 71 / 50 30 50 30 SGJ 84 73 87 73 / 60 30 50 30 GNV 86 69 90 71 / 70 30 50 30 OCF 88 70 91 72 / 70 30 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/JH
Hazardous weather outlook, Jul 24, 5:30 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT TUE JUL 24 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 530 AM EDT TUE JUL 24 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... A WARM FRONT WILL APPROACH THE AREA TODAY AND WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING TO LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE BEST COVERAGE OF STORMS WILL BE ACROSS NORTHEAST FLORIDA THIS AFTERNOON ALTHOUGH SCATTERED STORMS WILL EVENTUALLY DEVELOP AND MOVE ACROSS SOUTHEAST GEORGIA BY LATER THIS AFTERNOON AS WELL. THUNDERSTORMS WILL BE MOVING IN FROM THE GULF ACROSS THE LOWER SUWANNEE VALLEY REGION THIS MORNING AND THEN WITH THE DAYTIME HEATING RAPIDLY SPREAD NORTHEAST THIS AFTERNOON. SOME STORMS ESPECIALLY THIS AFTERNOON COULD BE STRONG WITH STRONG AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF OVER 2 INCHES THE MAIN CONCERNS. AS THE WARM FRONT AND UPPER DISTURBANCE LIFT NORTH THIS EVENING...THE ACTIVITY WILL BEGIN TO TAPER OFF. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES DUE TO THE CONTINUED ONSHORE FLOW. FOR MORE DETAILS...REFER TO THE SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY EACH AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS... AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:42 AM EDT | Special Marine Warning | JAX | 93 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.